Translator Disclaimer
April, 2021 Enriques surfaces with normal K3-like coverings
Stefan SCHRÖER
Author Affiliations +
J. Math. Soc. Japan 73(2): 433-496 (April, 2021). DOI: 10.2969/jmsj/83728372

Abstract

We analyze the structure of simply-connected Enriques surfaces in characteristic two whose K3-like coverings are normal, building on the work of Ekedahl, Hyland and Shepherd-Barron. We develop general methods to construct such surfaces and the resulting twistor lines in the moduli stack of Enriques surfaces, including the case that the K3-like covering is a normal rational surface rather then a normal K3 surface. Among other things, we show that elliptic double points indeed do occur. In this case, there is only one singularity. The main idea is to apply flops to Frobenius pullbacks of rational elliptic surfaces, to get the desired K3-like covering. Our results hinge on Lang's classification of rational elliptic surfaces, the determination of their Mordell–Weil lattices by Shioda and Oguiso, and the behavior of unstable fibers under Frobenius pullback via Ogg's formula. Along the way, we develop a general theory of Zariski singularities in arbitrary dimension, which is tightly interwoven with the theory of height-one group schemes actions and restricted Lie algebras. Furthermore, we determine under what conditions tangent sheaves are locally free, and introduce a theory of canonical coverings for arbitrary proper algebraic schemes.

Funding Statement

Large parts of the paper were written during two stays of the author at the Nagoya University, financed by Shigeyuki Kondo's grant JSPS, Grant-in-Aid for Scientific Research (S) No. 15H05738. This research was also conducted in the framework of the research training group GRK 2240: Algebro-geometric Methods in Algebra, Arithmetic and Topology, which is funded by the DFG.

Citation

Download Citation

Stefan SCHRÖER. "Enriques surfaces with normal K3-like coverings." J. Math. Soc. Japan 73 (2) 433 - 496, April, 2021. https://doi.org/10.2969/jmsj/83728372

Information

Received: 13 November 2019; Published: April, 2021
First available in Project Euclid: 13 April 2021

Digital Object Identifier: 10.2969/jmsj/83728372

Subjects:
Primary: 14J28
Secondary: 14B05, 14G17, 14J27, 14L15

Rights: Copyright ©2021 Mathematical Society of Japan

JOURNAL ARTICLE
64 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.73 • No. 2 • April, 2021
Back to Top